Low Back Pain Might Be From Your Antibiotic
While the Causes of Lower Back Pain can be from a number of different reasons, when no cause can be found, a little known cause of pain in lower back can be from a group of antibiotics known as the Fluoroquinolones that include common names such as Cipro and Levaquin. Yes, really, you could have back pain from the antibiotics you took, even if you did not take them recently. It’s one of the 4 Weird Reasons You Might Have Back Pain.
This group of antibiotics is extraordinarily toxic, and is known to cause symptoms as diverse as Infectious C-Diff Diarrhea to Vision Problems to a weird Chronic Brain Condition. If you are unfamiliar with the damaging effects of these drugs, please see the Introduction to Fluoroquinolone Antibiotics here. These serious and disabling side effects are slowly becoming more well-known, but the lesser and less devastating side effects of these Quinolone Antibiotics are still not accepted as problems that come from this damaging class of antibiotics.
Pain in Low Back from Antibiotics?
A great example of this is low back pain. Low back pain is so widespread, and these antibiotics are prescribed so often that it would be difficult to associate the two. It is, however, logical to associate the two since the major problems of the Fluoroquinolone Antibiotics is that it causes connective tissue disturbances that can lead to problems like:
- A Doubling of the Risk of Aortic Aneurysm, a life-threatening illness
- Permanent Arthritis from joint lesions
- Chronic Cipro Tendonitis and even tendon rupture
- Problems with Bone Growth and Repair
These connective tissue disturbances are well-known problems of these drugs that have caused them to be limited to only life-threatening illnesses in children, whose growth plates in their bones are still made of pliable connective tissue that might be damaged permanently if they get fluoroquinolone toxicity.
Low back pain should also be a logical result of these drugs, and one study finally associated the two. The study ‘Fluoroquinolone toxicity symptoms in a patient presenting with low back pain‘ validated what many Fluoroquinolone Toxicity sufferers have intuitively known, that their low back pain is also a result of the antibiotics that they took.
Causes of Lower Back Pain You Haven’t Thought Of
So, if you have taken Levaquin, Cipro, Avelox, or any of the other Fluoroquinolone Antibiotics prior to the onset of pain, it’s quite possible that your symptoms could be due to fluoroquinolone toxicity could be one of the causes of lower back pain for you.
But how can you know for sure? You can’t. At this point in time, there are no tests to find out if your symptoms are due to Fluoroquinolone Toxicity, but if you have chronic low back pain, and nothing else is helping, the principles outlined in the Fluoroquinolone Toxicity Solution just might work to help resolve the pain you are experiencing. There are many reasons for pain, and reversible nutritional and lifestyle factors can also be reversible reasons for many different kinds of pain, including low back pain.
I cannot recall the reason I was given levaquin around 2005 but it soon turned into a huge handicap making getting in and out of bed or car painful and nearly impossible.
Now, years later, I’m having a combination of lower back pain and high blood pressure which may or may not be related. However, the hospital lower back X-rays reveal a lot of lower spinal cord distortion described as possible arthritis.
Now I’m thinking that the apparently old lower spinal cord injuries are due to my bout with Levaquin.
Im in a similar mind ^ .Could this be the multiple pain issues i have.
I was diagnosed with bilateral pneumonia on 11/3/16 and placed on 10 days of 500 mg Levaquin 1x per day. On the ninth day I woke up with severe pain between my shoulder blades and attributed it to the pneumonia. The tenth morning I woke up with extreme discomfort in my elbows and lower back. No position is comfortable. I didn’t take the last pill, but will this go away?